Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS Wichita, KS

May 30, 2010Butler County, Elk County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2010, 5:59 PM CDT for Butler County, Elk County, Greenwood County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2010, 5:59 PM CDT (22:59 UTC)
Expired
May 30, 2010, 7:00 PM CDT
In force
61 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, KS, Elk County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 80 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:23 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2010-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2010-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WUUS53 KICT 302259
SVRICT
KSC015-049-073-310000-
/O.NEW.KICT.SV.W.0113.100530T2259Z-100531T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT SUN MAY 30 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN ELK COUNTY IN SOUTHEAST KANSAS...
  WESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 700 PM CDT

* AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR LEON...OR 9 MILES SOUTHEAST OF EL DORADO...AND MOVING
  EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LATHAM...EL DORADO LAKE...ROSALIA AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3805 9632 3747 9635 3748 9691 3786 9686
TIME...MOT...LOC 2259Z 253DEG 12KT 3773 9675
WIND...HAIL 60MPH 1.00IN

$$

JAKUB
3 follow-up statements
286 
WWUS53 KICT 302312
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
612 PM CDT SUN MAY 30 2010

KSC015-049-073-310000-
/O.CON.KICT.SV.W.0113.000000T0000Z-100531T0000Z/
GREENWOOD KS-BUTLER KS-ELK KS-
612 PM CDT SUN MAY 30 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELK...SOUTHEASTERN BUTLER AND WESTERN GREENWOOD COUNTIES UNTIL 700 PM
CDT...

AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF LEON...OR 10 MILES SOUTHEAST OF EL DORADO...MOVING EAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LATHAM...ROSALIA AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3805 9632 3747 9635 3748 9691 3786 9686
TIME...MOT...LOC 2311Z 271DEG 14KT 3774 9670
WIND...HAIL 60MPH 1.00IN

$$

DARMOFAL
221 
WWUS53 KICT 302326
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT SUN MAY 30 2010

KSC015-049-073-310000-
/O.CON.KICT.SV.W.0113.000000T0000Z-100531T0000Z/
GREENWOOD KS-BUTLER KS-ELK KS-
626 PM CDT SUN MAY 30 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELK...SOUTHEASTERN BUTLER AND WESTERN GREENWOOD COUNTIES UNTIL 700 PM
CDT...

AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF LEON...OR 12 MILES SOUTHEAST OF EL DORADO...MOVING EAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PIEDMONT AND LATHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3805 9632 3747 9635 3748 9691 3786 9686
TIME...MOT...LOC 2326Z 271DEG 14KT 3774 9663
WIND...HAIL 60MPH 1.00IN

$$

DARMOFAL
667 
WWUS53 KICT 302350
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT SUN MAY 30 2010

KSC015-049-073-310001-
/O.EXP.KICT.SV.W.0113.000000T0000Z-100531T0000Z/
GREENWOOD KS-BUTLER KS-ELK KS-
650 PM CDT SUN MAY 30 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELK...
SOUTHEASTERN BUTLER AND WESTERN GREENWOOD COUNTIES WILL EXPIRE AT 700
PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3805 9632 3747 9635 3748 9691 3786 9686
TIME...MOT...LOC 2351Z 271DEG 14KT 3774 9651

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:58 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 30, 2:58 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED WORDNING
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT SUN MAY 30 2010

.DISCUSSION...
FORECAST CONCERNS...CONVECTIVE CHANCES/TRENDS THROUGH MID-WEEK.

CONVECTION SO FAR HAS BEEN ISOLATED/WIDELY SCATTERED AND MAINLY
POST-FRONTAL THROUGH EARLY AFTERNOON. HOWEVER AN INCREASE IN LOW
LEVEL MOISTURE CONVERGENCE ALONG FRONTAL BOUNDARY SHOULD BE ABLE
TO OVERCOME THE WEAK CAP BY LATE AFTERNOON...WHERE ML CAPES WERE
APPROACHING 3000 J/KG ACROSS PORTIONS OF SOUTH CENTRAL KANSAS.
THE BETTER DEEP LAYER SHEAR WILL REMAIN JUST NORTH OF THE AREA
OF CONVECTIVE DEVELOPMENT INTO THE EARLY EVENING...SO EXPECT A
MARGINAL SEVERE RISK...WITH SLOW MOVEMENT AND SOME TRAINING
LENDING TO LOCALLY HEAVY RAINFALL.

THE MOVEMENT OF THIS FRONTAL BOUNDARY AND THE ASSOCIATED
RESERVOIR OF MOISTURE/INSTABILITY WILL BE KEY TO THE FORECAST
WITH REGARD TO PRECIP/CONVECTIVE CHANCES INTO TUESDAY. WHILE THE
NAM AND GFS PUSH THIS FRONT INTO CENTRAL/NORTHEAST OKLAHOMA INTO
MONDAY MORNING...ITS NORTHWARD RETURN INTO MONDAY NIGHT WILL BE
KEY TO POTENTIAL DEVELOPMENT/TRACK OF MCS ACROSS THE CENTRAL
PLAINS. SOME ELEVATED CONVECTION IS EXPECTED TO FESTER INTO
MONDAY MORNING ACROSS SOUTH CENTRAL/SOUTHEAST KANSAS...WITH
DRIER/MORE STABLE AIR ADVECTING INTO CENTRAL KANSAS. A RATHER
SUBTLE SHORTWAVE ALOFT IS FORECAST TO RIPPLE EAST ACROSS THE
HIGH PLAINS BY THE LATE AFTERNOON/EVENING...WHERE THE SURFACE
AND ELEVATED FRONT WILL BEGIN TO LIFT NORTH ACROSS PORTIONS OF
WESTERN AND SOUTH CENTRAL KANSAS. WHILE SOME CAPPING MAY EXIST
ACROSS THIS AREA TOWARD PEAK HEATING...THE AIRMASS WILL ALSO
BECOME MODERATELY TO PERHAPS VERY UNSTABLE IN VICINITY THE FRONT.
SO WILL KEEP MODEST CHANCE POPS ACROSS SOUTHERN SECTIONS OF THE
AREA. DURING MONDAY NIGHT...A MODEST LOW LEVEL JET WILL DEVELOP
WITHIN THE ELEVATED FRONTAL ZONE WHERE GOOD MOISTURE FLUX WILL
RESULT IN A NW-SE ORIENTED INSTABILITY AXIS WITH CAPES AT OR
ABOVE 2000 J/KG. THIS SHOULD BE ABLE TO MAINTAIN THE LATE
DAY HIGH PLAINS CONVECTION EAST-SOUTHEAST ACROSS PORTIONS OF
THE FORECAST AREA MONDAY NIGHT INTO EARLY TUESDAY MORNING. WHILE
BOTH THE GFS AND NAM CONTINUE TO SHOW SIGNALS OF A POTENTIAL
MCS...THEY DIFFER ON THE AREA OF INITIATION AND TRACK. FOR NOW A
COMPROMISE OF THE TWO CONTINUE TO SUPPORT THE PREVIOUS FORECAST
AND CONCEPTUAL EXPECTATIONS...SO WILL UP-TWEAK POPS TO CHC50
AGAIN ACROSS MUCH OF THE FORECAST AREA MONDAY NIGHT.

AFTER SOME LINGERING MORNING CONVECTION ON TUESDAY...STRONG
WARMING ALOFT WILL OCCUR WITHIN THE WARM SECTOR WHICH SHOULD
CAP CONVECTIVE CHANCES FOR MOST AREAS. THE EXCEPTION WILL BE
MAINLY CLOSE TO I-70 WHERE THERE IS SOME CONCERN THAT THE
EFFECTIVE SURFACE WARM FRONT MAY STILL RESIDE...WHICH COULD
FOCUS CONVECTION IN THE AFTERNOON/EVENING. OTHERWISE IT LOOKS
TO BE A HOT DAY ACROSS THE AREA ON TUESDAY WITH THE WARMEST
MAXS OF THE SPRING EXPECTED. A MORE SIGNIFICANT SHORTWAVE UPPER
TROF IS STILL EXPECTED TO MOVE ACROSS THE AREA ON WEDNESDAY
INTO WEDNESDAY NIGHT...PUSHING A COLD FRONT ACROSS KANSAS. MAX
TEMPS WILL BE TRICKY DUE TO TIMING OF THIS BOUNDARY...AND FOR
NOW HAVE A SLIGHTLY SLOWER/WARMER SOLUTION WITH HIGHS IN THE
LOW-MID 90S ACROSS MUCH OF THE AREA.

AFTER A BRIEF COOLDOWN ON THURSDAY...WILL CONTINUE TO THE VERY
WARM AND BASICALLY DRY FORECAST INTO NEXT WEEKEND. ANOTHER
POTENTIAL FRONT COULD VENTURE INTO THE AREA...THOUGH RATHER
LOW CONFIDENCE EXISTS AND RELATIVELY WARM TEMPS ALOFT SHOULD
PRECLUDE MEANINGFUL PRECIP CHANCES.

DARMOFAL

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A COLD FRONT WILL SLOWLY MOVE SOUTHWARD THROUGH THE
AFTERNOON...AND IS EXPECTED TO STALL SOMEWHERE ACROSS SOUTHEAST
KANSAS. THE FRONT STRETCHES FROM KSLN TO KHUT AT TAF ISSUANCE
TIME. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ALONG AND
AHEAD OF THE FRONT DURING THE AFTERNOON...WANING AFTER SUNSET.
OTHER THAN A SHORT PERIOD OF IFR CEILINGS JUST BEHIND THE
FRONT AND LOWER CEILINGS AND VISIBILITIES IN THUNDERSTORMS...VFR
CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  86  67  92 /  50  30  50  30
HUTCHINSON      61  85  66  92 /  40  30  50  20
NEWTON          62  85  66  91 /  50  30  50  30
ELDORADO        63  86  66  90 /  50  30  50  30
WINFIELD-KWLD   65  86  67  92 /  50  30  50  30
RUSSELL         55  84  65  92 /  20  20  40  30
GREAT BEND      57  84  65  92 /  20  20  50  20
SALINA          59  85  66  92 /  30  20  40  30
MCPHERSON       61  85  66  92 /  40  20  50  20
COFFEYVILLE     66  88  68  90 /  50  30  40  40
CHANUTE         65  86  67  88 /  50  30  40  40
IOLA            64  87  67  88 /  50  30  30  40
PARSONS-KPPF    66  87  68  90 /  50  30  40  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 30, 3:57 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
357 PM CDT SUN MAY 30 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-312100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
357 PM CDT SUN MAY 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED THIS EVENING...MAINLY
ACROSS SOUTH CENTRAL KANSAS AND THE FLINT HILLS. THE MAIN SEVERE
RISKS WILL BE HAIL UP TO QUARTER SIZE AND DAMAGING DOWN-BURST
WINDS TO 60 MPH. DUE TO A RATHER SLOW MOVEMENT AND STORMS
TENDING TO TRAIN OVER THE SAME AREA...LOCALLY HEAVY RAINFALL CAN
ALSO BE EXPECTED THROUGH AT LEAST MIDNIGHT.

ANYONE AT AREA LAKES OR CAMPING AREAS ARE URGED TO MONITOR THE
WEATHER THIS EVENING AND OVERNIGHT...AND BE READY TO SEEK STURDY
SHELTER IF SEVERE WEATHER APPROACHES OR A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA
FROM MONDAY THROUGH THURSDAY. STRONG TO MARGINALLY SEVERE
STORMS WILL BE POSSIBLE ON MONDAY EVENING INTO MONDAY NIGHT...
ESPECIALLY FOR AREAS SOUTH OF I-70 AND WEST OF I-135. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE ACROSS THE ENTIRE AREA ON
MONDAY NIGHT.

THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MAINLY CENTRAL KANSAS
ON TUESDAY AND TUESDAY NIGHT...ACROSS THE ENTIRE AREA ON
WEDNESDAY BEFORE ENDING BY LATE THURSDAY. STRONG STORMS WILL BE
POSSIBLE WITH ANY OF THIS ACTIVITY THROUGH MID-WEEK.

PLEASE CHECK LATER FORECASTS AND OUTLOOKS REGARDING THE
UNSETTLED WEATHER PATTERN DURING THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS
SOUTH CENTRAL KANSAS AND THE FLINT HILLS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, May 30, 4:40 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT SUN MAY 30 2010

KSZ053-302230-
CHASE-
440 PM CDT SUN MAY 30 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE COUNTY...

AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COTTONWOOD FALLS...AND MOVING NORTHEAST AT
10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, May 30, 5:22 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CDT SUN MAY 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             CASSODAY                38.04N 96.64W
05/30/2010  E0.88 INCH       BUTLER             KS   EMERGENCY MNGR

            50 MPH WINDS WERE ALSO REPORTED.

&&

BDK
Special weather statement, May 30, 5:22 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CDT SUN MAY 30 2010

KSZ053-302315-
CHASE-
522 PM CDT SUN MAY 30 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE COUNTY...

AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CASSODAY...OR 21 MILES SOUTH OF COTTONWOOD
FALLS...AND MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

JAKUB
Local storm report, May 30, 5:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
527 PM CDT SUN MAY 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             SSW BLUFF CITY          37.07N 97.88W
05/30/2010  E0.75 INCH       HARPER             KS   TRAINED SPOTTER

&&

DUNTEN
Special weather statement, May 30, 5:52 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT SUN MAY 30 2010

KSZ069-070-302330-
BUTLER-GREENWOOD-
552 PM CDT SUN MAY 30 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND GREENWOOD COUNTIES...

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF CASSODAY...OR 13 MILES
WEST OF EUREKA...AND MOVING EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, May 30, 5:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CDT SUN MAY 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             2 E EL DORADO           37.82N 96.82W
05/30/2010  E1.75 INCH       BUTLER             KS   EMERGENCY MNGR

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:40 PM CDTSevere Thunderstorm WarningICTHarvey, Marion39 min
May 30, 4:00 PM CDTSevere Thunderstorm WarningICTHarper, Kingman60 min
May 30, 4:23 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion31 min
May 30, 4:38 PM CDTSevere Thunderstorm WarningICTHarper57 min
May 30, 4:50 PM CDTAreal Flood WarningICTHarper5 hr
May 30, 4:55 PM CDTSevere Thunderstorm WarningICTButler65 min
May 30, 5:14 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner61 min
May 30, 5:56 PM CDTAreal Flood WarningICTSumner5 hr
May 30, 6:52 PM CDTAreal Flood WarningICTButler7 hr
May 30, 6:59 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley61 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.